Psychiatry and Clinical Psychopharmacology
POSTER PRESENTATIONS

Possible olanzapine-induced alteration of liver enzymes and thyroid hormone levels: Two case reports

1.

Department of Psychiatry, Gulhane School of Medicine, Ankara - Turkey

Psychiatry and Clinical Psychopharmacology 2012; 22: Supplement S101-S101
Read: 984 Downloads: 508 Published: 24 March 2021

Transient liver enzymes elevation and thyroid abnormalities were well documented in some of the recent studies. In this study we aimed to present two cases’ liver and thyroid functions abnormalities with regard to using new generation antipsychotic drugs.

First Case: 20 years old male. He was admitted to the hospital because of catatonic features. Biochemical and noroimagination tests were in a normal range. Treatment was initated with olanzapine 10mg/ day. By the fifth day of the treatment, liver enzymes and thyroid hormones elevated. Two weeks after termination the olanzapin treatment, liver enzymes decreased but thyroid function test results were still over the upper limit of normal range.

Second Case: 40 years old male. He was admitted to hospital with psychomotor ajitation. He was diagnosed to have depression with psychotic features according to DSM-IV TR. After initation of olanzapin 10 mg/day, venlafaxine 150 mg/day and alprozalam 1 mg/day ordinary lab tests showed some abnormalities including liver enzymes and thyroid function tests. Enzyme levels were still raising so we decided to discontinue olanzapin and alprozalam at the fourteenth day. Liver enzyme and thyroid function test results significantly recovered within a week. Literature about olanzapine treatment and liver function alterations has been expanding. Concurrent use of benzodiazepines and olanzapine leads to some problems for exploring the ethiology of biochemical abnormalities.


Olası olanzapin’in endüklediği karaciğer enzimi ve tiroid hormon seviyesi değişiklikleri: İki olgu sunumu

Geçici karaciğer enzim artışı ve tiroid hormon anormalliği son yayınlarda iyi belgelenmiştir. Bu çalışmada; ikinci jenerasyon antispikotik kullanımına bağlı karaciğer ve tiroid fonksiyon bozukluğu gelişen iki olgu sunmayı amaçladık.

İlk Olgu: 20 yaşında erkek hasta. Katatonik özellikler sergilemesi üzerine hastaneye kabul edildi. Biyokimyasal ve görüntüleme testlerinin normal sınırlar içerisinde olduğu tespit edildi. Olanzapin 10 mg/gün ile tedavisi başlanan hastada, tedavinin beşinci gününde karaciğer enzimi ve tiroid hormonunda artış olduğu gözlendi. Tedavinin sonlandırılmasının ikinci haftasında karaciğer enzimlerinin normal sınırlara gerilemesine rağmen tiroid hormonlarının hala yüksek olduğu izlendi.

İkinci Olgu: 40 yaşında erkek hasta. Psikomotor ajitasyon sergilemesi üzerine hastaneye kabul edildi. DSM-IV kriterlerine göre değerlendirilen hastaya “psikotik özellikli depresyon” tanısı konuldu. Olanzapin 10 mg/gün, Venlafaksin 150 mg/gün ve Alprozalam 1 mg/gün şeklinde tedavi başlanmasının ardından hastanın tiroid ve karaciğer fonksiyonel test sonuçlarında anormallikler izlendi. Enzim seviyesinde artışın devam etmesi üzerine tedavinin 14. gününde olanzapin ve alprozalam tedavisine son verildi. İlaç uygulamasının sonlandırılmasının birinci haftasında tiroid ve karaciğer fonksiyonlarında anlamlı düzelme izlendi. Olanzapin tedavisi sonucu izlenen karaciğer enzim değişikliğine ilişkin yayınlar artarak devam etmektedir. Ancak olanzapin ve benzodiazapin birlikte kullanımının fonksiyonel biyokimyasal anormalliklerin etyolojisinin anlaşılmasında bazı sorunlara neden olmaktadır.

Files
EISSN 2475-0581